Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Cheyenne, WY

May 20, 2014Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2014, 3:52 PM MDT for Goshen County, Wyoming. It was in force for 38 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2014, 3:52 PM MDT (21:52 UTC)
Expired
May 20, 2014, 4:30 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 4:25 PM MDTHAIL 0.5Torrington, WYDIME TO MARBLE SIZED HAIL.
May 20, 4:25 PM MDTHAIL 1Torrington, WY
May 20, 4:26 PM MDTHAIL 0.253 W Torrington, WY
May 20, 4:27 PM MDTHAIL 0.258 Sw Torrington, WY
May 20, 4:28 PM MDTHAIL 0.25Torrington, WY
May 20, 4:29 PM MDTHAIL 0.253 W Torrington, WY40 TO 50 MPH WIND GUST
May 20, 4:34 PM MDTHAIL 0.25Torrington, WYCOVERS THE GROUND
May 20, 4:38 PM MDTHAIL 0.75Torrington, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:31 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS55 KCYS 202152
SVRCYS
WYC015-202230-
/O.NEW.KCYS.SV.W.0022.140520T2152Z-140520T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 430 PM MDT

* AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF VETERAN...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4222 10405 4190 10406 4192 10447 4208 10449
TIME...MOT...LOC 2152Z 250DEG 22KT 4204 10436

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER/RUBIN
2 follow-up statements
141 
WWUS55 KCYS 202213
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT TUE MAY 20 2014

WYC015-202230-
/O.CON.KCYS.SV.W.0022.000000T0000Z-140520T2230Z/
GOSHEN WY-
413 PM MDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GOSHEN COUNTY UNTIL 430 PM MDT...

AT 412 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TORRINGTON...
AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4222 10405 4193 10406 4195 10436 4207 10438
TIME...MOT...LOC 2214Z 249DEG 20KT 4205 10422

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER
274 
WWUS55 KCYS 202229
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT TUE MAY 20 2014

WYC015-202240-
/O.EXP.KCYS.SV.W.0022.000000T0000Z-140520T2230Z/
GOSHEN WY-
429 PM MDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4222 10405 4193 10406 4195 10436 4207 10438
TIME...MOT...LOC 2230Z 249DEG 20KT 4208 10411

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:23 PM MDT, 29 minutes earlier.

Area forecast discussion, May 20, 3:23 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT TUE MAY 20 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 300 PM MDT TUE MAY 20 2014

FORECAST CHALLENGES CONTINUE TO BE SEVERE THUNDERSTORM CHANCES
TODAY AND WEDNESDAY.

CURRENTLY...FAIRLY QUIET RIGHT NOW EARLY THIS AFTERNOON ACROSS THE
CWFA. STARTING TO GET SOME LIGHTNING STRIKES FROM CONVECTION
DEVELOPING OVER THE LARAMIE RANGE. WOULD EXPECT THIS TO CONTINUE
TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON CONTINUES.
EASTERLY TO SOUTHEASTERLY SURFACE WINDS ACROSS EASTERN PORTIONS OF
THE CWFA WITH PRETTY GOOD DEWPOINTS. GETTING UPPER 40S OUT BY
CHADRON...47 HERE AT CHEYENNE AND 43 UP BY DOUGLAS. TEMPERATURES
IN THE MID 60S JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE.
LATEST SPC MESOANALYSIS SHOWING SURFACE BASED CAPES AROUND 1000
J/KG ALONG THE LARAMIE RANGE WITH NO CONVECTIVE INHIBITION
ANALYZED AT THIS TIME. LIFTED INDICES NEAR ZERO JUST ABOUT
EVERYWHERE WITH -3C IN THE GENERAL LOCATION WHERE CONVECTION IS
INITIATING. LATEST WATER VAPOR IMAGERY SHOWING CLOSED LOW MOVING
INTO CENTRAL NEVADA THIS AFTERNOON.

FOR LATER THIS AFTERNOON...LOOKING AT LIFTED INDICES TO CONTINUE
FALLING TO -3 TO -4C ACROSS MUCH OF THE AREA EAST OF THE LARAMIE
RANGE BY 00Z. LATEST HRRR CONVECTIVE FORECAST KEYED INTO A
SUPERCELL DEVELOPING NEAR WHEATLAND THIS AFTERNOON...THEN TRACKING
EAST ACROSS TORRINGTON BY 23Z AND THEN INTO SOUTHERN SIOUX COUNTY
BY THE 00-01Z TIME FRAME. CONVECTION FAIRLY WIDESPREAD ACROSS THE
NORTHERN PANHANDLE AFTER 00Z. HIGH 0-6KM BULK SHEAR FORECASTS OF
60 TO 65KTS SHOULD SUPPORT VERY LARGE HAIL DEVELOPMENT WITH STORMS
THAT GET GOING THIS AFTERNOON. ONE LAST ITEM WITH THE STORMS
TODAY. FORECAST STORM MOTIONS ARE LOW...GENERALLY 10KTS OR LESS.
SO WE NEED TO WATCH FOR HEAVY RAIN/POSSIBLE LOCALIZED FLASH
FLOODING.

PRETTY MUCH A REPEAT FOR WEDNESDAY AFTERNOON. SEVERE THUNDERSTORM
POTENTIAL WILL CONTINUE FOR LOCATIONS EAST OF THE LARAMIE RANGE.
MAYBE MORE DOWN IN THE SOUTHERN PART OF THE CWFA DOWN HERE NEAR
CHEYENNE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE MAY 20 2014

MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT CUTOFF
LOW OVER THE 4 CORNERS EARLY IN THE FCST PERIOD. NOT MUCH CHANGE IN
SENSIBLE WEATHER ACROSS THE REGION WITH THIS PATTERN IN PLACE...WITH
CONTINUED DAILY CHANCES FOR SHOWERS AND STORMS THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS FEATURE LIFTS NORTHEAST TOWARD THE
CENTRAL HIGH PLAINS ON SUN AND MON WITH THE ECMWF STILL ADVERTISING
DEFORMATION PRECIP BANDING ON THE BACK SIDE. POTENTIAL EXISTS FOR A
FAIRLY WIDESPREAD MODERATE RAIN EVENT DURING THIS TIME...HOWEVER THE
GFS IS NOT AS BULLISH WITH QPF AMOUNTS. WILL NEED TO WATCH CLOSELY
AS THIS WILL CAUSE HYDRO ISSUES IF THIS PCPN FALLS OVER THE SNOW
PACKED MOUNTAINS. H7 TEMPS WILL BE AROUND 8 TO 10 DEG C THROUGH THE
MAJORITY OF THE FCST PERIOD...GIVING WAY TO HIGHS BETWEEN 65 AND 75
DEGREES FOR MUCH OF THE LOWER ELEVATIONS. WESTERLY DOWNSLOPE RETURNS
ON MON...GIVING WAY TO WARMER AND DRIER CONDITIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1129 AM TUE MAY 20 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST
OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. INITIAL ACTIVITY
WILL BE OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING AFTER 20 UTC
BEFORE SPREADING INTO THE PANHANDLE LATER IN THE DAY. THESE STORMS
MAY PRODUCE LARGE HAIL AND GUSTY/ERRATIC WINDS...AS WELL AS BRIEF
MVFR CIGS OR VSBYS. WESTERN TERMINALS WILL SEE WIND GUSTS BETWEEN
25 AND 30 KTS THROUGH EARLY EVE OUTSIDE OF THUNDERSTORMS. MOIST
SOUTHEAST FLOW MAY RESULT IN LOW STRATUS AND MVFR CIGS BELOW 3000
FEET AGL AT KCYS AROUND 12-15 UTC WED.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT TUE MAY 20 2014

CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH CONDITIONS
AND FUELS EXPECTED TO REMAIN NON-CRITICAL. SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS WILL MOVE ACROSS MAINLY EASTERN DISTRICTS
MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE
WIDESPREAD RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING
SHOULD DEVELOP ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE...SO FIRE WEATHER CONCERNS ARE MINIMAL.

&&

.HYDROLOGY...
ISSUED AT 300 PM MDT TUE MAY 20 2014

NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER
OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET
PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE
SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE
LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD
CONTINUE TO SEE SIGNIFICANT RISES THROUGH THE END OF THE WEEK.
RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING
THROUGH THE WEEKEND. THE ECMWF FORECAST MODEL CONTINUES TO
FORECAST A WIDESPREAD MODERATE RAIN EVENT SATURDAY AFTERNOON
THROUGH MONDAY MORNING FOR AREAS WEST OF THE LARAMIE RANGE. THIS
IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL
COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS
EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES
COULD TAKE PLACE. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES
AS THE EVENT DRAWS CLOSER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...HAMMER
AVIATION...HAMMER
FIRE WEATHER...CLAYCOMB
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 20, 3:03 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT TUE MAY 20 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119-
212115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
303 PM MDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA
THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH GOLF BALL SIZED HAIL AND STRONG DOWN BURST WINDS UP TO 70 MPH.
EXPECT THE MAJORITY OF THESE SEVERE THUNDERSTORMS TO DEVELOP ALONG
AND SOUTH OF A LINE FROM DOUGLAS TO ALLIANCE AND CONTINUE THROUGH
9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON A
DAILY BASIS THROUGH THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON THROUGH SATURDAY WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE TO
REPORT SEVERE WEATHER.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109>114-212115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
303 PM MDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED ACROSS CARBON COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN A GOOD BET FOR MUCH OF THE PERIOD.

A WIDESPREAD MODERATE RAIN EVENT IS POSSIBLE SATURDAY NIGHT INTO
MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS
COLORADO. WIDESPREAD MODERATE RAIN AMOUNTS ARE POSSIBLE. MODERATE
RAIN AMOUNTS OVER SNOW PACK COULD LEAD TO SIGNIFICANT SNOW
MELT...CREATING RAPID RISES FOR RIVERS AND STREAMS COMING OUT OF
THE SNOWY AND SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, May 20, 3:04 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             10 ESE WHEATLAND        42.00N 104.78W
05/20/2014  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            VERY HEAVY RAIN. LOTS OF THUNDER

&&

BCHAPMAN
Local storm report, May 20, 3:12 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             19 SW WHEATLAND         41.86N 105.22W
05/20/2014  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 20, 3:15 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             7 SW DOUGLAS            42.68N 105.49W
05/20/2014  M1.00 INCH       CONVERSE           WY   TRAINED SPOTTER

            ALL HAIL, NO RAIN.

&&

BCHAPMAN
Special weather statement, May 20, 3:17 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT TUE MAY 20 2014

WYZ108-202215-
GOSHEN COUNTY WY-
317 PM MDT TUE MAY 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 415
PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 16
MILES EAST OF WHEATLAND...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TORRINGTON...
  VETERAN...
  LINGLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4223 10419 4192 10412 4191 10465 4210 10465
TIME...MOT...LOC 2117Z 255DEG 14KT 4201 10462

HAMMER
Local storm report, May 20, 3:27 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 SW DOUGLAS            42.73N 105.43W
05/20/2014  E0.50 INCH       CONVERSE           WY   TRAINED SPOTTER

            HAIL COVERS THE GROUND

&&

BCHAPMAN
Local storm report, May 20, 3:45 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             15 S WHEATLAND          41.83N 104.96W
05/20/2014  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:12 PM MDTSevere Thunderstorm WarningCYSLaramie63 min
May 19, 6:54 PM MDTSpecial Weather StatementCYSLaramie51 min
May 20, 1:31 PM MDTSpecial Weather StatementCYSConverse59 min
May 20, 1:41 PM MDTSpecial Weather StatementCYSPlatte64 min
May 20, 1:50 PM MDTSevere Thunderstorm WarningCYSPlatte40 min
May 20, 2:30 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte45 min
May 20, 2:33 PM MDTSpecial Weather StatementCYSConverse57 min
May 20, 2:53 PM MDTSevere Thunderstorm WarningCYSConverse52 min
May 20, 2:54 PM MDTSpecial Weather StatementCYSPlatte66 min
May 20, 3:17 PM MDTSpecial Weather StatementCYSGoshen58 min
May 20, 4:33 PM MDTSpecial Weather StatementCYSGoshen57 min
May 20, 4:45 PM MDTSpecial Weather StatementCYSConverse60 min
May 20, 4:47 PM MDTSpecial Weather StatementCYSGoshen58 min
May 20, 5:00 PM MDTFlash Flood WarningCYSGoshen6 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.